Advertisement

Birth Control Pills and Acne

What If My Acne Gets Worse With Birth Control Pills?

If your acne worsens after you start taking a birth control pill, let your healthcare provider know. Many different birth control pills are available, and there is no reason to suffer with one that is not working for you. It may take a few tries, but in most cases, a birth control pill can be found that will not worsen (and that may even help) your acne.

Final Thoughts on Birth Control Pills and Acne

For many women, birth control pills will improve their acne. However, some women will experience no improvement, and others may even have a worsening of acne. If this becomes a problem, do not hesitate to let your healthcare provider know. Keep in mind that many birth control pills not approved for acne treatment may be quite effective for this use.
Last reviewed by: Kristi Monson, PharmD
Advertisement
4 Relationship Skills for People With ADHD